1st zoladex injection today..desperate for advice!

Hi,

I had my 1st zoladex injection today & am taking livial as well. Has anyone else had this and what were your experiences like? How soon did you feel side effects/what was it like etc? I'm so anxious as to what it will bring and am getting fed up with people saying you'll be fine when they have no idea what its like. Please help! XxX

7 Replies

oldestnewest
  • I don't know what to tell you because i haven't tried zoladex but just wanted to say stay strong and good luck

  • Hey,

    Sorry too exhausted to write, will try tomorrow, but im on zoladex, tap on my history to see my posts. They may sound scary but am glad im on it, it's given me my life back.

    You will get through it, stay strong and enjoy the good days rather than worrying about the next bad one xxx

  • You will be fine!!! I've just had 6 months on it and its the best treatment I've had in ten years. Pain gone from 10 and was on morphine to no pain sometimes 1 or 2!! Had a headache the first week and hot flushes and night sweats for the first 3 months but that's nothing compared to what we put up with day to day!! Good luck, once the first ones done ul stop worrying xxx

  • Hey. I had my first injection 3 weeks ago and so far I feel exactly the same, I haven't had any hot flushes yet or any side effects! x

  • I had my 2nd zoladex injection last week. My first one last month was fine. Felt funny for a couple of days after and still had my period but endo pain felt reduced. Last weeks injection made me feel real bad. Drive home I kept getting dizzy and had to pull over. Since I have had bad hot flushes, especially at night and some pain and itching where the injection was. I also have a bit of a tight chest but not sure if thats down to the injection. On plus side endo pain is better!

  • Unlike all the positive stories, my experience was quite horrific, but I did not have HRT addback therapy. Please use the search box on this forum and type in Zoladex.

    There are hundreds of discussions as so many of us have been on GnRH drugs. There are several kinds - all do the same things.

    My main advice is read up the patient advice leaflet and note down all the side effects, and tell your partner/parents/ friends of these side effects, so they will know what you might expect to go through. You may need there support (emotionally, practically and financially.)

    It is far from plain sailing for many women (and men), there can be some very unpleasant side effects even with HRT, and some serious ones that might require you to seek medical help, so be absolutely sure you have all the information to hand.

    Obviously we all hope it won't be a bad experience, but for every good tale there are just as many bad ones. It doesn't suit everyone and if you do find it too much to cope with then you can stop. No one is forcing you to continue on these drugs. It is your choice, but once it is in you then you do have to put up with whatever it throws at you for several weeks.

    They do not cure endo and they do come with risks, so be sure you know wht might happen just incase it does happen. Remember the side effects can come and go.

    Sometimes one at a time, sometimes 7 or 8 at a time (which is grim) and can hit you at any time night or day.

    If you are at college or work, inform your tutor or boss that you are on chemo. (Zoladex is a hormone chemo drug used for breast and prostate cancers)

    This will allow you the flexibility to take time off as and when you need to and you might need to..

    Some days you will be fine, but there are some days when you will not be fine, and you need that flexibility at short notice to take time off.

    How you feel after ther 1st or 2nd jab can be quite different to how you feel by the 3rd or 4th. And each day can vary. So someone saying they are fine after 2-3 weeks is lucky and might remain lucky, but for many bad days will out number good days. Each of us experiences the drugs in our own way, so long as you know what might happen, you won't be shocked if it does, and hopefully it won't. This will be one of the strongest drugs you are ever likely to have put in your body. Best of Luck

  • I had a two year stretch on zolodex and I had a positive experience. I also had the HRT added in aswell. The injection itself can be quite painful especially if your slim and have less fat on your stomach. I also did feel a little dizzy and groggy straight after the injection, but to tackle this I would go and get a sugary cup of tea before I drove home.

    My pain and bleeding completely dissapeared, it was the best two years of my life. The hot flushes and mood swings due to the hormones were not nice but it was by far better than the disruption and pain that I had experienced without the zolodex. I considered it a small price to pay.

    Best of Luck to you, I hope it has postive results for you.

You may also like...